Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » i was diagnosed with bacterial vaginosis..

 - UBBFriend: Email this page to someone!    
Author Topic: i was diagnosed with bacterial vaginosis..
lamegirl
Neophyte
Member # 25636

Icon 4 posted      Profile for lamegirl     Send New Private Message       Edit/Delete Post 
initially thought i had a bladder infection because i've had one before and it felt the exact same way. just burning after urination. they told me it wasn't a bladder infection but didn't do any extra tests to prove it was bacterial vaginosis. they prescribed me antibiotics in pill form, i'm not good at taking pills so i went back when i saw the size of them and got the cream. the cream didn't clear it up, so i decided to just take the pills following the cream. the pills made me feel horrible, dizzy, headaches, nausea, etc. but the burning sensation went away. i just finished my pills off last night and i'm feeling a bit of burning again after urination. could i not have bacterial vaginosis afterall? what else could this be? do i just need another round of antibiotics since i waited a week or two to take them? any suggestions or advice? i really don't want to take these pills for another week!

also..
the vaginal cream that i took was flagyl. one tube full twice a day. i was supposed to take it for 7 days but i ran out after 4.5 days.

the oral pill i took was metronidazole. 500mg twice a day for 7 days.

i have an anxiety disorder so i'm a bit worried about all of this. should i be? am i at any serious risk if i leave it a couple days?

Posts: 3 | From: canada | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
Since we're not doctors, we can't really tell you what you have/had. Your best bet would be to call your doctor and make another appointment. If you felt that they did not examine you properly before reaching a diagnosis, you could consider seeing a different doctor.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
What your doctor prescribed, too, may well have been both medications with the understanding that you needed both, taken together, to clear you up.

So, particularly if you still have some symptoms, you'll want to call them back, and make clear that while you did take both medications, you did NOT take them as directed.

And for future reference, you can always ask your doctor or pharmacist to cut pills into a smaller size for you. As well, antibiotics really, truly should not make a person feel dizzy or get headaches unless they are allergic to antibiotics, so unless you do have an allergy, I can't help but wonder if the symptoms you are ascribing to them were not from something else entirely (or even from your anxiety about pills).

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
lamegirl
Neophyte
Member # 25636

Icon 1 posted      Profile for lamegirl     Send New Private Message       Edit/Delete Post 
dizziness and headaches were possible side effects of the medication. my anxiety about taking pills may have worsened the effects.

i wasn't told to take both medications together. it was either or. i took the cream, still felt it hadn't cleared up, so i called a registered nurse and she advised me to take the antibiotics in pill form that i still had. it seems to be a bit better today. i feel as though there is a bit of swelling in the labia though, which may just be my imagination but it seems a bit sore. i'm thinking i may just have a yeast infection now from the antibiotics i took. last time i took antibiotics i got one. if its not better in a couple days i will go back and have them take a swab.

Posts: 3 | From: canada | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3